MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012279-15
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left main.Dilatation was performed at 8 atmospheres with a 4.5x15mm trek rx balloon dilatation catheter (bdc); however, during removal the bdc would not go back through the guiding catheter.The guiding catheter, guide, and bdc were pulled into the aorta and removed from the anatomy, except it was noted that the balloon separated from the delivery catheter and released into the circulation.The balloon is free floating as it could not be located.There are no neurological symptoms; therefore, the balloon did not migrate to the head.The patient is in good condition.There was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and function inspection was performed on the returned device.The reported separation was confirmed.The reported difficulty removing the device from the guiding catheter could not be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints from this lot.A cine was received and reviewed by an abbott vascular clinical specialist.The reviewer concluded that the videos provided for review did not contain any images of the reported balloon failure.The investigation was unable to determine a conclusive cause for the reported difficulty removing the device; however, the reported separation appears to be related to operational context.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Additional information: it was reported that the procedure was performed to treat a lesion in the right coronary artery, not the left main as initially reported.No additional information was provided.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12229318
Report Number2024168-2021-06503
Device Sequence Number1322852
Product Code LOX
UDI-Device Identifier08717648138768
UDI-Public08717648138768
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number1012279-15
Device Catalogue Number1012279-15
Device Lot Number00713G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2021
Initial Date Received by Manufacturer 07/05/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/31/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age55 YR